hello everyone. I have been reading your board for some time now with much interest and wondered if you could give me some advice. My husband (33)has had untreated hypertension for 2 years and recently started taking 100mg cozaar (was taking 50mg) twice daily, although there aren't supposed to be side effects he has a headache across the back of his head and what he describes a fuzzy head (unable to concentrate feeling spaced out) is this normal?. How long do you think it will last? otherwise his numbers are great 130/80.
Headache, dizziness, lightheadedness are the Primary Common symptoms with this drug, often passing away after taking them for some time.
OK, that's the line and verse but let me add that there's a lot of literature that says that 200 mg isn't much better for BP control than 100 or even 50 mg./day. Trouble is that the incidence of side effects usually IS linear with dosage.
I think might be better off with 50 mg + a thiazide diuretic especially if he didn't get the annoying head at the lower dosage. 200 is really a LOT of Cozaar!
hello thank you for replying so quickly. I meant to say he is taking 50mg cozaar twice per day. He has already tried 25mg atenolol great for a week then the side effects hit him, struggled on for a couple of weeks then switched to diuretic same thing happened it affected his vision so badly he had to wear glasses. So he gave up and didnt take anything for 2 yrs, his bp is now 200/110 without meds nephrologist insists he treats it, been taking the cozaar just over a week before the headache and funny head started . im just worried he will stop taking it thats why i was hoping its normal to feel strange at first and that its only temporary with cozaar.
You reminded me of something that happened to me during my month of atenolol 50mg. All of a sudden I needed reading glasses for the newspaper. I know I;m at a "tender" age and it's just a matter of time BUT IN A MONTH!!!
I disconntinued the atenolol and within a week, discontinued the GLASSES!
Have hubby try 50 mg. Cozaar once a day and check for lightheadedness.
Hubby went to dr`s today bp still to high so he has added 50mg atenolol and told him its not a good idea to reduce the cozaar and to let his body adjust to the meds. He still has the headache and weird feeling. The dr said the reason hubby felt so ill on atenolol 25mg was because it was such a small dose and so the bp was fluctuating and therefore making him feel drugged up ?????????. do you think he should give it a go and perservere for a while. Hasn`t taken the atenolol yet.
thanks to anyone that can give any info.